Alert archive / Texas / Special Weather Statements in 2011
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 24, 2011, 4:13 PM CDT for Orange County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2011, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 24, 2011, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3921 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS84 KLCH 242113 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 PM CDT WED AUG 24 2011 TXZ216-261-262-242215- ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX- 413 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE COUNTIES UNTIL 515 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF GIST...MOVING SOUTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GIST AND EVADALE BY 435 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3008 9391 3025 9411 3041 9398 3033 9379 $$ RUA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 4:01 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 24, 4:01 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 401 PM CDT WED AUG 24 2011 .SYNOPSIS... AN OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH TO SOUTHWEST ACRS NRN LA AND NE TX...PRODUCING SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS MOSTLY NORTH OF THE CWA WITH SOME ACTIVITY BEGINNING TO DEVELOP ACRS OUR NRN ZONES. UPPER RIDGE REMAINS ANCHORED OVER NM...WITH OUR REGION ON THE ERN PERIPHERY. WEAK HIGH PRESSURE IS KEEPING WINDS LIGHT AND GENERALLY VRBL...WITH TEMPERATURES AS OF 3 PM INTO THE MIDDLE AND UPPER 90S ACRS THE AREA WITH THE EXCEPTION OF KLCH WHERE TEMPERATURES RECENTLY COOLED TO THE MIDDLE 70S THANKS TO A THUNDERSTORM IN THE AREA. && .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS EVENING AS THE OUTFLOW BOUNDARY CONTINUES ITS TREK SOUTHWARD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD BECOME STRONG...ESPECIALLY OVER THE NRN HALF OF THE AREA. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO BETWEEN 40 AND 50 MPH. ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 03-06Z THIS EVENING. OTHERWISE...FEW CHANGES TO REMAINDER OF FCST PKG WITH HOT CONDITIONS EXPECTED AGAIN THURSDAY WITH AFTN HIGHS TO NEAR 100 DEGREES FOR AREAS NORTH OF INTERSTATE 10. UPPER RIDGE WILL REMAIN WEST OF THE REGION...WITH A SLT CHC FOR THUNDERSTORMS IN THE AFTN AS WEAK DISTURBANCES MOVE AROUND THE ERN EDGE OF THE RIDGE. HEAT INDICES WILL AGAIN APPROACH ADVISORY CRITERIA BUT DO NOT ANTICIPATE VALUES TO BE WIDESPREAD OR LONG-LIVED SO WILL HOLD OFF ISSUING AN ADVISORY. AN AQA HAS BEEN ISSUED FOR LOWER SOUTHEAST TEXAS THURSDAY...FOR AN OZONE ACTION DAY FOR BEAUMONT-PORT ARTHUR AND ORANGE. BY FRIDAY...A WEAK FRONT WILL DROP SOUTH INTO THE AREA...BRINGING SLIGHTLY DRIER AIR INTO THE AREA. THIS WILL LIMIT CONVECTIVE DEVELOPMENT FROM FRIDAY INTO THE WEEKEND. AFTN HIGHS WILL CONTINUE TO BE ABOVE NORMAL...BUT CONDITIONS SHOULD BE A LITTLE MORE TOLERABLE WITH LOWER HUMIDITIES IN PLACE. DURING THE OVERNIGHT HOURS... SLIGHTLY COOLER AND LESS MUGGY CONDITIONS CAN BE EXPECTED. RAIN CHANCES WILL REMAIN LOW THROUGH THE EARLY PART OF NEXT WEEK WITH TEMPERATURES CONTINUING TO BE ABOVE NORMAL. && .MARINE... WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH FRIDAY ACROSS THE NORTHWEST GULF. A WEAK FRONT WILL MOVE OVER THE NORTHWEST GULF THIS WEEKEND...WITH FLOW REMAINING LIGHT BUT MORE NORTHERLY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 98 78 98 / 30 20 20 10 KBPT 77 99 78 98 / 30 20 20 10 KAEX 74 102 74 101 / 40 20 20 10 KLFT 77 98 78 97 / 30 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...24
Hazardous weather outlook, Aug 24, 4:56 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT WED AUG 24 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-251000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 456 AM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL PERSIST. HEAT INDICES OF 103 TO 108 DEGREES WILL BE COMMON INLAND MOVING THROUGH THE AFTERNOON HOURS...AND GENERALLY FROM 100 TO 105 ACROSS THE NEAR COASTAL WATERS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. STRONGER THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINS AND WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WITH THE POSSIBILITY OF A FEW THUNDERSTORMS DEVELOPING. RAIN CHANCES WILL DIMINISH FOR FRIDAY AND THE WEEKEND WITH DRIER AIR WORKING INTO THE AREA AS A WEAK FRONT ADVANCES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 24, 3:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT WED AUG 24 2011
LAZ027-028-242130-
RAPIDES LA-VERNON LA-
327 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
430 PM CDT...
AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF TOLEDO BEND DAM TO 10 MILES NORTHEAST OF SLAGLE TO 22 MILES
NORTHWEST OF ACME...MOVING SOUTHEAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
TIOGA...PARADISE...KINGSVILLE AND HOLLOWAY BY 335 PM...
LIBUSE...PINEVILLE...GARDNER AND DEVILLE BY 340 PM...
SIEPER AND OTIS BY 345 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3140 9266 3148 9219 3135 9207 3130 9216
3132 9223 3097 9221 3100 9239 3089 9251
3086 9348 3088 9358 3094 9352 3100 9358
3103 9351 3110 9356 3124 9356 3128 9353
3128 9345 3137 9339 3135 9295 3152 9271
LANDRENEAUSpecial weather statement, Aug 24, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 PM CDT WED AUG 24 2011 TXZ216-261-262-242215- ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX- 413 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE COUNTIES UNTIL 515 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF GIST...MOVING SOUTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GIST AND EVADALE BY 435 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3008 9391 3025 9411 3041 9398 3033 9379 RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:27 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 63 min |
| Aug 24, 3:36 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 39 min |
| Aug 24, 4:23 PM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 67 min |
| Aug 24, 4:46 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 48 min |
| Aug 24, 5:07 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 53 min |
| Aug 24, 6:18 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 42 min |
Nearby
Special Weather Statements in Texas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.